Therapeutic and nontherapeutic effects of dopamine..?? HAH?Register Today!
This is a discussion on Therapeutic and nontherapeutic effects of dopamine..?? HAH? in Nursing Student Assistance, part of Nursing Student ... I am staring at an anecdote for my school which is asking me to interpret therapeutic and...by Student2001 Sep 7, '12I am staring at an anecdote for my school which is asking me to interpret therapeutic and non-therapeutic effects of a med. I dealt with dopamine in clinical so i thought great i know what it`s therapeutically used for.. but i don`t get what they mean about non-therapeutic. Do they mean what could go wrong.. like side effects?? or abuse.. ?
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=782533©2013 allnurses.com INC. All Rights Reserved.
- 955 Views
- Sep 7, '12 by MullyA non-therapeutic effect would be any undesired effect of the drug, or in short, yes, a side-effect. An example for dopamine would be tachycardia.
- Sep 8, '12 by Esme12Dopamine........
Adverse EffectsCardiovascular: Ventricular arrhythmia, atrial fibrillation (at very high doses), ectopic beats, tachycardia, anginal pain, palpitation, cardiac conduction abnormalities, widened QRS complex, bradycardia, hypotension, hypertension, and vasoconstriction
Gastrointestinal: Nausea and vomiting
Metabolic/nutritional system: Azotemia
Central nervous system: Headache and anxiety
Other: Gangrene of the extremities has occurred when high doses were administered for prolonged periods or in patients with occlusive vascular disease receiving low doses of dopamine HC
Medscape: Medscape Access is an excellent reference.. It requires registration but it is free, no strings.
- Sep 8, '12 by Student2001okay that helps to clear it up. I have all the negative SE in my davis`s drug guide but i just wasnt sure what they meant about nontherapeutic effects. Thanks